Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Suggest treatment for stomach cramps and diarrhea

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2220 Questions
Question
I just came back from visiting XXXXXXX During the trip I started having diarrhea. That was on Sunday (July 27). I still have diarrhea all most every hour. More diarrhea if I start bending over and unpacking boxes (we just moved). And when I eat, I poop out the food within the same hour of eating. I'm tired, weak. I have a lot of stomach cramps. The only time I feel good is when I'm asleep.
I went to a new small/satellite ER yesterday. Don't think the dr knew anything about stomach problems. He didn't do a stool test. He says they are inaccurate. My blood work, was good. He said I had the stomach flu. I know what the stomach flu feels like, and this is not the stomach flu. He prescribed me 1. Sulfameth/trimethoprim 800/160MG
2. Loperamide
I haven't taken them. I'm worried about the side effects of the sulfameth and the other one stops diarrhea.
Posted Fri, 22 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer:
Following suggestions.

Detailed Answer:
Hi,

I am sorry for the situation you are in.

I advise to send your stool at the lab to get it examined for ova/parasites. Until the results are in, I advise to:
- take pepto bismol or tasectan for diarrhea
- start taking probiotics orally
- increase fluids intake (water specifically) with OTC O.R.S
- You can ask the doctor to prescribe Flagyl for the diarrhea. As you traveled to XXXXXXX Giardia intestinalis is among the commonest pathogens causing diarrhea apart virus. Using Flagyl will help stop diarrhea too.

Wish fast recovery! If anything unclear, do not hesitate to write me back!
Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor